MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0305
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01147.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician advanced a ruby coil into the target vessel with a lantern delivery microcatheter (lantern) and reported that the ruby coil was unable to detach using the handle.The ruby coil was therefore removed and was no longer used in the procedure.The procedure was completed using another ruby coil and the same handle and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was separated and pull tube was retracted on the proximal end of the pusher assembly.The pull tube was kinked approximately 4.5 cm from the proximal end.Bends and kinks were present throughout the pusher assembly.The embolization coil was detached from the pusher assembly distal detachment tip (ddt).Minor offset coil winds were present on the embolization coil.Conclusions: evaluation of the returned ruby coil revealed a separated pet lock on the proximal end of the pusher assembly and a detached embolization coil.This likely indicates that the handle was used successfully to separate the pet lock.If the pet lock is separated and pull wire is retracted out of the pusher assembly ddt, the embolization coil will likely detach from the pusher assembly.Based on the reported complaint and returned condition of the device, the root cause of the inability to detach during the procedure could not be determined.Further evaluation revealed kinks on the device.The kinks were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8691203
Report Number3005168196-2019-01146
Device Sequence Number2005884
Product Code HCG
UDI-Device Identifier00814548018546
UDI-Public00814548018546
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Catalogue NumberRBY2C0305
Device Lot NumberF86116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005